The publication of University of Health Sciences Istanbul Sisli Hamidiye Etfal Application and Research Center.


Online article submission system has been turned over to eJManager. We kindly request you to submit your current article or new articles via eJManager system

          VOLUME 50 / ISSUE 4


The Journal is Indexed in


1 - Drug induced acute interstitial nephritis

Taner Baştürk, Nuri Barış Hasbal, Yener Koç, Mahmoud Isleem, Feyza Bayrakdar Çağlayan, Abdülkadir Ünsal

Acute interstitial nephritis is characterized by inflammatory infiltration and edema in renal insterstitium and is associated with acute failure in renal functions. The most frequent cause of AIN is drug use which is responsible approximately 60-70% of AIN cases and antibiotics are the leading among almost all kinds of medication classes. Hypersensitiviy reactions to a certain drug or any metabolites of a drug play a major role in AIN pathogenesis. Regardless from etiologic factor, most of AIN patients refer to hospital with non-specific symptoms (nausea, vomiting, fatique etc.) or acute failure findings of renal functions. Renal biopsy is the gold standard in diagnosis of AIN, revealing classical pathologic sign of inflammatory infiltration in renal interstitium. When diagnosis of AIN is certain, suspected drug must be discontinued instantly and oral or intravenous steroid therapy must be started immediately. Steroid therapy has a positive correlation with rapid and complete remission, but total recovery may not be achieved in all cases. In this review, we tried to look over this illness which needs more attention in clinical practice.

Keywords: Acute interstitial nephritis, drug-induced, acute renal failure

To read full article click


Home Page       Editorial       Editorial Board       Advisory Board       Information for Authors       Contact       Archive

Copyright ® 2011 Sisli Etfal Hastanesi Tıp Bülteni